Alert archive / New York / Lake Effect Snow Advisories in 2009
Lake Effect Snow Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Feb 8, 2009, 11:13 PM EST for Oswego County, New York. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 11:13 PM EST (04:13 UTC)
- Expired
- Feb 9, 2009, 3:30 AM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 090413 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1113 PM EST SUN FEB 8 2009 ...LAKE SNOWS TO CONTINUE TONIGHT OVER OSWEGO COUNTY... .SOME LAKE EFFECT SNOW IS EXPECTED TO PERSIST TONIGHT OVER OSWEGO COUNTY. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE MOST PERSISTENT LAKE SNOWS BY MONDAY MORNING. NYZ006-091100- /O.NEW.KBUF.LE.Y.0039.090209T0413Z-090209T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 1113 PM EST SUN FEB 8 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. LAKE SNOWS ARE EXPECTED TO PERSIST TONIGHT OVER OSWEGO COUNTY. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY MORNING. UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ JJP
1 follow-up statement
000 WWUS41 KBUF 090830 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 AM EST MON FEB 9 2009 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... .LAKE SNOWS HAVE DIMINISHED OFF LAKE ONTARIO BUT SOME ACTIVITY WILL CONTINUE INTO MID MORNING. ADDITIONAL ACCUMULATIONS WILL ONLY BE AN INCH OR TWO. NYZ006-090930- /O.CAN.KBUF.LE.Y.0039.000000T0000Z-090209T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 330 AM EST MON FEB 9 2009 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LAKE SNOWS HAVE DIMINISHED OFF LAKE ONTARIO BUT SOME ACTIVITY WILL CONTINUE INTO MID MORNING. ADDITIONAL ACCUMULATIONS WILL ONLY BE AN INCH OR TWO. $$ SFM
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 8, 10:22 PM EST, 51 minutes earlier.
Area forecast discussion, Feb 8, 10:22 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1022 PM EST SUN FEB 8 2009 .SYNOPSIS... COOLER TEMPERATURES TONIGHT AND MONDAY WILL GIVE WAY TO ANOTHER SIGNIFICANT WARMUP BY MIDWEEK AS ANOTHER SURGE OF WELL ABOVE NORMAL TEMPERATURES ARRIVES. THE WARMTH WILL BE USHERED IN BY A WARM FRONT ON TUESDAY WHICH WILL BRING A FEW RAIN SHOWERS TO THE REGION. THE WARMTH WILL END ABRUPTLY WEDNESDAY NIGHT AND THURSDAY AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT LAKES. THIS STORM WILL PRODUCE SOME RAIN SHOWERS AND MAY PRODUCE VERY STRONG WINDS. && .NEAR TERM /THROUGH MONDAY/... HIGH PRESSURE BUILDING IN WILL BRING QUIET WEATHER TONIGHT EXCEPT EAST AND SE OF LAKE ONTARIO WHERE MARGINAL CONDITIONS FOR LAKE SNOWS WILL DEVELOP. IT HAS TAKEN AWHILE BUT SOME LK SNOWS ARE BEGINNING TO DEVELOP ACROSS THE TUG HILL AND LIGHTER SNOWS OVER MUCH OF THE REST OF OSWEGO COUNTY AND INTO WESTERN LEWIS COUNTY. WILL STAY WITH EARLIER FCST AT THIS TIME WITH AMNTS OF 1 TO 3 INCHES IN SOME SPOTS WITH 50 POPS. ELSEWHERE GENLY MNLY CLR TO PTLY CLDY SKIES. RAISED MIN TEMPS A BIT IN SOME ZNS OTHERWISE NO OTHER CHANGES AT THIS TIME. TEMPERATURES OF -11C JUST REACH THE THRESHOLD OVER THE COLD LAKE, AND THE CAP REACHES ONLY 5K FEET, BUT THE NAM12 SHOWS SOME DECENT 925 MB OMEGA VALUES, SO WE HAVE PUT 1 TO 3 INCHES ACCUMULATION WITH 50% POPS. THE AIR DRIES OUT AFTER 09Z TONIGHT AND BEGINS TO WARM IN THE DENDRITIC CRYSTAL GROWTH TEMPERATURE RANGE, AND THIS SHOULD CUT DOWN ACTIVITY TOWARD MORNING. THE SURFACE HIGH WILL RIDGE ACROSS THE EASTERN LAKES MONDAY WITH TRANQUIL CONDITIONS. SOME CIRRUS CLOUDINESS WILL SPILL OVER THE BUILDING RIDGE AND 850MB TEMPS WILL CLIMB ABOVE ZERO BY THE END OF THE DAY ACROSS THE WESTERN COUNTIES WHERE TEMPS SHOULD CLIMB INTO UPPER 30S WITH SOME LOW 40S BY LATE AFTERNOON. COLDER AIR WILL BE MORE STUBBORN TO LEAVE THE NORTH COUNTRY, WITH HIGHS ONLY IN THE MID TO UPPER 20S. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AT THE START OF THE PERIOD SURFACE HIGH PRESSURE WILL EXTEND FROM QUEBEC SOUTH INTO THE CAROLINAS AT 00Z TUESDAY. THIS HIGH WILL DRIFT OFF THE EASTERN SEABOARD BY TUESDAY MORNING. SOUTHERLY RETURN FLOW AROUND THE DEPARTING HIGH WILL ALLOW TEMPERATURES TO CLIMB MONDAY NIGHT AFTER EARLY EVENING LOWS. EXPECT TEMPS TO RISE ALL THE WAY INTO THE 40S BY DAYBREAK TUESDAY ACROSS MUCH OF WESTERN NY. MODEL GUIDANCE REMAINS CONSISTENT IN BRINGING A WELL DEFINED WARM FRONT NORTHEAST ACROSS THE CWA DURING THE DAY TUESDAY. THE NEW 12Z GFS IS EVEN MORE AGGRESSIVE WITH THETA-E ADVECTION WITHIN THE 900-700MB LAYER ASSOCIATED WITH THIS WARM FRONT. GIVEN THE QUALITY OF MOISTURE AND ISENTROPIC UPGLIDE...HAVE INCREASED THE POPS TO LIKELY ON TUESDAY WITH THE WARM FRONT. EXPECT TIMING TO RANGE FROM THE MORNING ACROSS WESTERN NY TO MIDDAY EAST OF LAKE ONTARIO. AMOUNTS WILL BE LIGHT WITH A TENTH OF AN INCH OR LESS IN MOST PLACES. IF THE RAIN ARRIVES EARLY ENOUGH EAST OF LAKE ONTARIO...MAY SEE A TOUCH OF FREEZING RAIN AT THE ONSET FROM THE BLACK RIVER VALLEY EAST...BUT AMOUNTS WILL BE TRIVIAL. FOLLOWING THE WARM FRONT...THE CWA WILL BREAK INTO A VERY BROAD WARM SECTOR TUESDAY NIGHT. WITH A MID LEVEL RIDGE BUILDING OVER THE LOWER GREAT LAKES...THERE WILL BE VERY LITTLE IN THE WAY OF FORCING TO GENERATE ANY PRECIP. WILL THUS KEEP A DRY FORECAST GOING FOR TUESDAY NIGHT. OUR ATTENTION THEN TURNS TO A POTENTIAL MAJOR SYSTEM FOR MIDWEEK. UTILIZING A POTENTIAL VORTICITY ANALYSIS FROM THE LATEST GFS...WE CAN USE PV AS AN ATMOSPHERIC TRACER TO FIND THE SYSTEM OF INTEREST. THE MAIN PLAYER FOR THE POTENTIAL MIDWEEK STORM CAN CLEARLY BE SEEN ON MOISTURE CHANNEL IMAGERY THIS AFTERNOON AS A SPIN DROPPING SOUTH THROUGH THE PACIFIC OFFSHORE OF THE ALASKAN PANHANDLE. THIS SYSTEM IS FORECAST TO DROP INTO THE DESERT SOUTHWEST MONDAY NIGHT...THEN REMAIN PROGRESSIVE AS IT SPAWNS LEE SIDE CYCLOGENESIS OVER THE SOUTHERN PLAINS BY TUESDAY MORNING. MEDIUM RANGE MODEL GUIDANCE IS BEGINNING TO CONVERGE ON A COMMON SOLUTION IN TRACKING THIS LOW TO THE NORTHEAST AND ACROSS THE CENTRAL GREAT LAKES WEDNESDAY NIGHT. THE ECMWF HAS TRENDED TOWARDS THE GFS IN THE PAST SEVERAL RUNS...AND NOW THE NEW 12Z/08 RUNS OF BOTH THE ECMWF AND GFS AND IN QUITE GOOD AGREEMENT CONSIDERING THE TIME RANGE. DURING THE DAY WEDNESDAY LARGE SCALE FORCING FOR ASCENT WILL STEADILY INCREASE AS MID LEVEL HEIGHT FALLS APPROACH AND FLOW INCREASES. THIS SHOULD SUPPORT INCREASING CHANCES OF RAIN SHOWERS AND HAVE INCREASED POPS TO LIKELY DURING THE AFTERNOON FOR MUCH OF THE WEST. 850MB TEMPS SOAR INTO THE +8C RANGE BY AFTERNOON IN DEEP SOUTHERLY FLOW. GIVEN GOOD MIXING AND DOWNSLOPE WINDS...THIS WILL BOOST TEMPS WELL INTO THE 50S AND WOULD NOT BE SURPRISED TO SEE SOME LOW 60S READINGS. THE VERY WARM TEMPERATURES WILL BRING ANOTHER MAJOR MELTDOWN...WITH IMPLIED HYDRO ISSUES. SEE HYDRO SECTION BELOW FOR DETAILS. NOW FOR THE INTERESTING TIME FRAME. WEDNESDAY NIGHT A RAPIDLY DEEPENING LOW WILL BE PASSING THROUGH THE CENTRAL GREAT LAKES. THE TRACK ADVERTISED BY MODEL GUIDANCE CONTINUES TO BE VERY FAVORABLE FOR STRONG WINDS ACROSS THE LOWER GREAT LAKES. IT REMAINS FAR TOO EARLY FOR ANY DETAILS...BUT IF CURRENT MODEL TRENDS CONTINUE THIS SETUP MAY BE FAVORABLE FOR STRONG AND POTENTIALLY DAMAGING WINDS... ESPECIALLY IN THE TYPICAL LOCATIONS NORTHEAST OF LAKE ERIE WHERE WINDS ARE FUNNELED BY THE TERRAIN. ANOTHER GROWING CONCERN WITH THIS SYSTEM IS THE POTENTIAL FOR A LINE OF FORCED CONVECTION ALONG THE COLD FRONT. THE VERY DYNAMIC NATURE OF THE MID LEVEL TROUGH...AND THE FACT THAT IT BECOMES NEGATIVELY TILTED WITH TIME AND PASSES THROUGH NEARLY COINCIDENT WITH THE SURFACE COLD FRONT SUGGESTS THE POSSIBILITY OF FORCED CONVECTION. THE WARM SECTOR AHEAD OF THE COLD FRONT WILL BE ANOMALOUSLY WARM AND MOIST...WITH TEMPS WELL INTO THE 50S AND DEWPOINTS APPROACHING 50F. THE LATEST 12Z GEFS SUGGESTS PWATS OF 4-5 STANDARD DEVIATIONS ABOVE NORMAL...A VERY RARE EVENT INDEED. GFS MODEL SOUNDINGS EVEN SHOW SOME MINIMAL SBCAPE...OF 20-40J/KG. KINEMATICS ARE IMPRESSIVE WITH 500MB WINDS OF 100 KNOTS AND 850MB V COMPONENT WIND ANOMALIES OF ABOUT 3 STANDARD DEVIATIONS ABOVE NORMAL. IF WE COMPARE THIS SETUP WITH A LOCAL STUDY OF THE JANUARY 9 2008 COLD SEASON DERECHO CASE...THE ARE MANY SIMILARITIES. WE WILL NEED TO WATCH FUTURE MODEL RUNS CLOSELY FOR THIS POTENTIAL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... FOLLOWING THE POTENTIAL MAJOR SYSTEM AT MIDWEEK...A RELATIVELY BENIGN PERIOD APPEARS IN THE OFFING FOR THURSDAY THROUGH NEXT WEEKEND. BOTH THE ECMWF AND GFS SHOW A RELATIVELY ZONAL FLOW RETURNING ACROSS THE CONUS...WITH SEASONABLY COOL TEMPERATURES ALOFT ALONG THE U.S./CANADIAN BORDER. THERE WILL BE LITTLE IN THE WAY OF WELL DEFINED SYNOPTIC SYSTEMS THROUGH THE PERIOD...WITH JUST A FEW WEAK SHORTWAVES AND MODEST LAKE INSTABILITY. WILL KEEP A LOW CHANCE OF SNOW SHOWERS FOR FRIDAY AND SUNDAY...AND STILL TRY TO HANG ONTO A DRY DAY FOR SATURDAY. TEMPERATURES WILL BE NEAR AVERAGE DURING THIS TIME FRAME. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... EXPECT MAINLY VFR CONDITIONS TONIGHT WITH HIGH PRESSURE BUILDING ACROSS THE LOWER LAKES. LIMITED LAKE EFFECT SNOW SHOWERS MAY BRING MVFR CONDITIONS EAST OF ROCHESTER TONIGHT. OUTLOOK... MONDAY...VFR. TUESDAY...MVFR CHANCE OF FREEZING RAIN IN THE MORNING. CHANCE SHOWERS IN THE AFTERNOON. WEDNESDAY...MVFR IN SCATTERED RAIN SHOWERS. CHANCE OF FREEZING RAIN IN THE MORNING EAST OF LAKE ONTARIO. THURSDAY...MVFR/IFR IN SNOW SHOWERS. FRIDAY...MVFR/IFR IN SNOW SHOWERS. && .MARINE... A BRISK TO STRONG WESTERLY WIND WILL GRADUALLY DIMINISH TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN CONTINUED FOR THE LAKE ONTARIO NEARSHORES THROUGH 4 AM MONDAY. WINDS WILL BE LIGHT MONDAY AND TEND SOUTHEAST TO EAST TUESDAY AND EARLY WEDNESDAY BEFORE TURNING SOUTHERLY LATER WEDNESDAY. THE NEXT RISK OF STRONG WINDS WILL BE LATE WEDNESDAY NIGHT AND THURSDAY WHEN WEST TO SOUTHWEST GALES ARE LIKELY. IF THE CURRENT FORECAST TRACK OF THIS DEEP LOW REMAINS FAVORABLE...GUSTS MAY APPROACH STORM FORCE LATER WEDNESDAY NIGHT AND THURSDAY MORNING. && .HYDROLOGY... UPDATE AS OF 645 PM... FIELD REPORTS SUGGEST THAT SEVERAL ICE JAMS HAVE DEVELOPED ON BUFFALO AREA CREEKS FROM THE RECENT THAW. ALTHOUGH NO ADDITIONAL RUNOFF IS EXPECTED TONIGHT AND MONDAY...THERE IS A CONCERN THAT THE MOVEMENT OF THESE JAMS COULD RESULT IN FLOOD PROBLEMS. THEREFORE...WE HAVE ISSUED A FLASH FLOOD WARNING FOR THE POTENTIAL FOR ICE JAM FLOODING FOR CAYUGA...CAZENOVIA AND BUFFALO CREEKS IN THE BUFFALO AREA BASIN THROUGH MONDAY AFTERNOON. PREVIOUS DISCUSSION... SATURDAYS STRONG THAW REALLY PUT A DENT IN THE AREAS SNOWPACK AND EVEN LOOSENED UP SOME ICE IN WESTERN CREEKS. A GOOD 12 TO 18 HOURS OF TEMPS NEAR 50...DEW PTS NEAR 40...AND STRONG WINDS REDUCED THE PACKS DEPTH BY 50-75 PERCENT AND SNOW WATER EQUIVALENT (SWE) BY A THIRD TO A HALF IN THE WEST AND LESS OVER THE NORTH COUNTRY... BUT WE STILL HAVE A DECENT AMOUNT OF SWE IN THE PACK ACROSS THE REGION. MAJOR RUNOFF IS SLOWING WITH NEGLIGIBLE ADDITIONAL MELTING SUNDAY. GAGE HEIGHT FLUCTUATIONS ON SUNDAY SHOWED THAT WATER IS HIGH AND FLOWING, BUT VISIBLE REPORTS HAVE THE ICE LOCKED IN PLACE MID SUNDAY AFTERNOON. CREEKS WILL BE MONITORED, BUT WE DO NOT EXPECT PROBLEMS UNTIL MID WEEK. ANOTHER STRONGER MAJOR WARMUP STILL LOOKS TO BEGIN ON TUESDAY AND REALLY PEAK LATER WEDNESDAY AND WEDNESDAY NIGHT. IF FORECASTED TEMPS OF 55-60 AND QPF OF 0.25 TO 0.5 INCH MATERIALIZE...THEN MOST OF THE REMAINING SNOWPACK IN THE WEST WILL UNLEASH AS IT IS NOW VERY RIPE...SO LOOK FOR LOTS OF HYDRO ISSUES. THE THREAT MAY EVEN SPREAD TO THE NORTH COUNTRY FOR AWHILE. THE SITUATION WILL BE MONITORED AND BECOME CLEARER AS WE GET CLOSER TO THE EVENT. IN THE MEANTIME...THE THIRD WINTER/SPRING OUTLOOK OF THE 2008-09 SEASON WAS ISSUED FRIDAY UNDER BUFESFBUF AND IS HIGHLIGHTED ON THE TOP NEWS OF THE DAY SECTION OF OUR WEBSITE...WWW.WEATHER.GOV/BUF. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ010. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ042>045. && SYNOPSIS...HITCHCOCK NEAR TERM...APB/JJP SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...APB/TMA MARINE...APB/HITCHCOCK HYDROLOGY...TMA
Hazardous weather outlook, Feb 8, 8:30 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 830 PM EST SUN FEB 8 2009 NYZ001>008-011>014-019>021-085-100130- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 830 PM EST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LATEST MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT REGARDING THE PATH OF THE STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA NEXT WEDNESDAY AND THURSDAY. THE STORM IS FORECAST TO LIFT NORTH FROM THE SOUTHERN PLAINS WEDNESDAY...THEN TRACK NORTH OF NEW YORK STATE THURSDAY. A SOUTHERLY FLOW OF UNSEASONABLY WARM AND MOIST AIR IS STILL FORECAST TO SURGE AHEAD OF THIS SYSTEM WEDNESDAY NIGHT AND BRINGS PERIODS OF STEADY RAIN TO THE AREA. THIS COULD RESULT IN SOME HYDROLOGIC PROBLEMS ASSOCIATED WITH RUNOFF FROM MELTING SNOW AND RAINFALL. WITH MUCH WARMER TEMPERATURES...ICE JAM FLOODING IS ALSO POSSIBLE... ESPECIALLY ACROSS WESTERN NEW YORK. THE DEEPER SNOWPACK ACROSS THE NORTH COUNTRY WILL BE ABLE TO ABSORB MORE RAINFALL INITIALLY...REDUCING THE IMPACT FROM RUNOFF. THE PROJECTED PATH OF THE STORM IS ALSO FAVORABLE FOR STRONG WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE TO THE GENESEE VALLEY. THE POTENTIAL IMPACTS WILL BECOME CLEARER AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-100130- NORTHERN ERIE- 830 PM EST SUN FEB 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE LATEST MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT REGARDING THE PATH OF THE STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA NEXT WEDNESDAY AND THURSDAY. THE STORM IS FORECAST TO LIFT NORTH FROM THE SOUTHERN PLAINS WEDNESDAY...THEN TRACK NORTH OF NEW YORK STATE THURSDAY. A SOUTHERLY FLOW OF UNSEASONABLY WARM AND MOIST AIR IS STILL FORECAST TO SURGE AHEAD OF THIS SYSTEM WEDNESDAY NIGHT AND BRINGS PERIODS OF STEADY RAIN TO THE AREA. THIS COULD RESULT IN SOME HYDROLOGIC PROBLEMS ASSOCIATED WITH RUNOFF FROM MELTING SNOW AND RAINFALL. WITH MUCH WARMER TEMPERATURES...ICE JAM FLOODING IS ALSO POSSIBLE... ESPECIALLY ACROSS WESTERN NEW YORK. THE DEEPER SNOWPACK ACROSS THE NORTH COUNTRY WILL BE ABLE TO ABSORB MORE RAINFALL INITIALLY...REDUCING THE IMPACT FROM RUNOFF. THE PROJECTED PATH OF THE STORM IS ALSO FAVORABLE FOR STRONG WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE TO THE GENESEE VALLEY. THE POTENTIAL IMPACTS WILL BECOME CLEARER AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-100130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 830 PM EST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A STRONG AREA OF LOW PRESSURE MOVES TOWARD THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
Nearby
Lake Effect Snow Advisories in New York, 2009Every lake effect snow advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.